Doctor insights on:
Glucocorticoid Stomach Damage
Causing hypoadrenal: The adrenal cortex makes Hydrocortisone under the influence of acth from the pituitary. Too much cortisone will suppress the pituitary so it will not stimulate the adrenal to produce its own steroid. After taking cortisone in tapering amounts the adrenal will eventually wake up. ...Read more
Suppresses it: Taking the hormone that is normally produced by the adrenal cortex means that it no longer produces it (negative feedback). If you suddenly stop taking the medication, your body needs several days to weeks to begin to make hormone again. So, if you are taking cortisol you need to taper the dose to make sure you give your glands the chance to being producing again. ...Read more
Does Carafate (sucralfate) help heal ulcer from non-infectious ulcer (i.E. Prior pancreatitis damage) in stomach/upper intestine for non-alcohol drinker. ?
Yes: There is a risk of liver damage, this risk is increased with preexisting liver problems or very high doses of the med. Usually your doctor will make that assessment and monitor your liver enzymes before and while you are on it. Properly monitored the risk is low. ...Read moreSee 2 more doctor answers
Not usually, but : Do you really have Folic Acid deficiency? If so, you could have elevation of homocysteine, which could be a risk of heart attack and/or stroke. If this is the case, have your doc check for an mthfr (tt or ct allele genetic condition), as this could be quite a problem if not addressed. The tt is relatively uncommon, but must be treated. ...Read more
Yes, but unlikely: Advil (ibuprofen) is a non-steroid anti-inflammatory drug. All nsaids have the potential to cause kidney injury (nephrotoxicity) and elevated liver enzymes (hepatoxicity). Both would be uncommon if used as prescribed in a healthy person, more concerning would be the risk of stomach bleeding. At your age, you should work with your pt to resolve the pain so as to be able to stop taking nsaids in the long run. ...Read more
Prednisolone controls lupus but side effects destroying her skin elasticity causing deep depression. Sos!?
Corticosteroids!: Prednisone and related drugs increase Insulin resistance, depress growth hormone secretion, thin the skin, cause personality changes, etc. These are proportional to dose. These are quite common. I believe in low doses for most people who may benefit from them. Of all the drugs i use, corticosteroids are the most universal in side effects. ...Read more
Are liver damage, caused by taking very high doses of nicotinic acid for years, irreversible?if you block the intake, will the liver return as before?
Liver Damage: Possibly. Get evaluated by a liver specialist (hepatologist) GI doctor. ...Read more
Yes: Unfortunately it can. It seems odd since people take it for gastrointestinal problems. It might be worth stopping it and seeing if your symptoms go away. If you are taking it solely for heartburn, then there are other options. Both other medications in that class and other classes of medications. ...Read more
Prolonged use, yes: Using steroid for a brief period of time of less than a few weeks probably won't have long term effect, but prolonged use will suppress it--it loses the ability to produce the steroid. Thus folks who need to use steroid for an extended of time often need to remain on it. The length of time varies, but using more than 3 wks typically would need a slow wean. Consult doc. Good luck. ...Read more
No: Methotrexate is a chemotherapeutic agent. It acts on the mitochondria of the tumor cell to produce pools of eosinophilic material where the tumor was destroyed. Reducing the amt. of Methotrexate should not cause symptoms but rather reduce it. Neutralization of high dose Methotrexate is accomplished with citrovorum factor. ...Read more
1. Can slimming diet damage digestive system? 2. Can damaged digestive system be a source of urticaria?
Yes and maybe: If the slimming diet is healthy and balanced, no. If it is lacking in certain nutrients, or is being assisted by laxatives or diet pills, then yes. Any stress on the body (including the metabolic stress from a bad diet) can produce hives, but so can many other conditions, such as allergies, so be on the alert for food or environmental allergens. Hope this helps! ...Read more
Tends to be heavy: cabbage tends to be heavy on the stomach and many people experience increased gas. probably won't hurt gastritis or an ulcer but probably won't help a lot either. broccoli is known to contain molecules that do help the stomach and is actually the source of molecules used in many reflux medications ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Plaquenil glucocorticoid
- Glucocorticoids overdose
- Orasone stomach damage
- Ask a doctor a question free online
- Nerve damage in stomach symptoms
- Urine synthetic glucocorticoid screen
- Glucocorticoids induced osteoporosis
- Mineralocorticoid vs glucocorticoid
- Talk to a endocrinologist online for free